Florida, 2025

Tornado and Flood in Florida, August 8, 2025

August 8, 2025 · NWS TBW · 2 events in 2 counties and zones

Late afternoon and early evening storms associated with a surface trough over the peninsula coupled with a weakness aloft over the state produce a landspout near Seffner in Hillsborough County and street flooding near New Port Richey in Pasco County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Late afternoon and early evening storms associated with a surface trough over the peninsula coupled with a weakness aloft over the state produce a landspout near Seffner in Hillsborough County and street flooding near New Port Richey in Pasco County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 8, 12:45 PM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 8, 12:45 PM EST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
145 PM EDT Fri Aug 8 2025

.DISCUSSION...
A weak boundary remains over northern Florida this afternoon, with
an east to southeast low-level flow continuing across the state. A
few showers and storms have popped up along the west coast sea
breeze and over southwest Florida early this afternoon, then
additional activity will move westward from the other side of the
state through the afternoon and evening, leading to another stormy
evening across much of west-central and southwest Florida.
Similar to last night, some activity will linger after sunset
before clearing out over land areas for the overnight period.

For this weekend into Monday, moisture will increase south of the
frontal boundary stuck across northern Florida and this, combined
with several impulses moving across the region aloft, will lead to
an increase in convection as well as the threat for heavy rainfall.
Some minor flooding is likely, though the severity will obviously be
tied to how much rain any locale gets at once or over multiple
instances. Certainly something to keep an eye on over the next
couple of days.

Light east/southeast flow continues through the rest of the week,
with relatively lower rain chances on Tuesday that generally go back
up mid to late week. Heavy rainfall will be the main threat through
the week, with warm and humid conditions continuing otherwise.

&&

.AVIATION...
(18Z TAFS)
Showers and thunderstorms will continue to increase in coverage
through the rest of the afternoon and evening and will likely affect
all sites. Current TEMPO groups try to highlight the best chances,
but they may need to be extended at some point later this evening.
Some convection lingers after 00Z, then conditions mostly clear
out overnight before we have higher rain chances tomorrow.

&&

.MARINE...
Southeast winds will remain over the waters through the next several
days, with a turn onshore near the coast each afternoon. The best
rain chances for today will be later in the evening as convection
moves westward over the waters from land, then rain chances increase
for the weekend.

&&

.FIRE WEATHER...
No fire weather concerns for the next several days as relative
humidity values will remain above critical levels. Warm and humid
summertime conditions will continue, with scattered showers and
thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  78  90 /  70  90  70  80
FMY  75  92  76  91 /  50  80  60  80
GIF  75  93  76  92 /  60  80  40  80
SRQ  75  92  75  90 /  70  80  70  80
BKV  73  92  73  90 /  60  80  60  80
SPG  78  89  77  88 /  70  90  80  80

&&

Sea Breeze Thunderstorm Regime For Friday: 2
Sea Breeze Thunderstorm Regime For Saturday: 6

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

In the hours before

Local storm report, Aug 8, 12:50 PM EST, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
150 PM EDT Fri Aug 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Gst     2 NW Pinellas Park      27.88N 82.73W
08/07/2025  U35 MPH          Pinellas           FL   Broadcast Media

            Delayed Report: Broadcast media posted a
            video to social media received from the
            public of what appeared to be a gustnado
            near the intersection of 66th St and 118th
            Ave in Pinellas Park. Communication with
            county officials yielded no observed or
            reported damage.

&&

TBW
Special weather statement, Aug 8, 4:21 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Fri Aug 8 2025

FLZ050-149-151-249-082200-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
521 PM EDT Fri Aug 8 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PASCO AND
NORTHWESTERN PINELLAS COUNTIES THROUGH 600 PM EDT...

At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hudson to near Jasmine Estates to Holiday.
Movement was southwest at 10 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Harbor, Jasmine Estates, Trinity, New Port Richey East, Elfers,
Hudson, Crystal Beach, Moon Lake, Beacon Square, Jay B Starkey
Wilderness Park, Holiday, Bayonet Point, New Port Richey, East Lake,
Oldsmar, Honeymoon Island, Keystone, Safety Harbor, and Clearwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2836 8274 2838 8261 2831 8256 2817 8260
      2817 8265 2816 8262 2813 8261 2802 8267
      2808 8288
TIME...MOT...LOC 2121Z 039DEG 7KT 2837 8262 2828 8265 2818 8272

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 8, 4:29 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
529 PM EDT Fri Aug 8 2025

FLZ251-082200-
Inland Hillsborough FL-
529 PM EDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HILLSBOROUGH COUNTY
THROUGH 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant City, moving southwest at 10 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thonotosassa, Plant City Airport, Dover, Seffner, Plant City, and
Mango.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2813 8220 2808 8205 2796 8206 2791 8208
      2802 8233
TIME...MOT...LOC 2128Z 039DEG 7KT 2802 8218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The radar

The Tampa radar (KTBW), 35 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 flood. Local standard time, as filed.

Tornado, Hillsborough

When
August 8, 4:41 PM EST
Where
Hillsborough County, 0.61 mi E of Seffner
Rating
EF0
Path length
0.02 mi
Path width
10 yd
Reported by
Public
Coordinates
28.000, -82.270

Video submitted from public residence of a brief landspout near Apache Lane and Old Hillsborough Avenue in Seffner, lofting primarily what appeared to foliage from the surrounding area. No structural damage observed as the feature remained over open land during its brief existence.

Flood, Pasco

When
August 8, 5:19 PM EST
Where
Pasco County, 1.95 mi ESE of Elfers to 2.32 mi ESE of Elfers
Cause
Heavy Rain
Property damage
$50,000
Reported by
County Official
Coordinates
28.210, -82.690

Pasco County Public Works official reported localized flooding consisting mainly of flooded streets in the Seven Springs Homes neighborhood near New Port Richey, with multiple disabled vehicles as a result.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293427, 1293432.